Illinois, 2021Damaging Winds in Illinois, July 29, 2021
July 29, 2021 · NWS LOT · 58 events in 7 counties and zones
A large line of severe thunderstorms moved south across much of northern Illinois during the early morning hours of July 29th producing widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large line of severe thunderstorms moved south across much of northern Illinois during the early morning hours of July 29th producing widespread wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 29, 12:29 AM CST, 36 minutes earlier.
Area forecast discussion, Jul 29, 12:29 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
129 AM CDT Thu Jul 29 2021
.MESOSCALE DISCUSSION...
125 AM CDT
A Severe Thunderstorm Watch has been issued for the entire
forecast area through 8 A.M., though this will very likely be
cancelled from northwest to southeast early as the MCS progresses
its way southward.
The convective evolution in southern Wisconsin has become more
noteworthy within the past hour, with more solid signatures of
severe wind, including isolated significant severe wind as well as
tornado threats (a maturing quasi-linear convective system). WFO
MKX VWP just prior to the convective line moving over had 0-1 km
helicity in excess of 250 m2/s2. The more balanced part of the
line segments with the low-level shear, as well as the strong
rear-inflow jet passing very near WFO MKX, will likely clip far
northeast Illinois (Lake and McHenry Counties and possibly
northern Cook County), and that's the area most concerning for a
potential widespread damaging wind threat between 2 and 3 A.M.
With widespread instability over the rest of the CWA (MUCAPE in
excess of 3,000 J/kg), the MCS should continue south-southeast
through a good portion of the CWA. The severe weather threat south
of I-80 becomes more uncertain, especially in Illinois. But these
systems often tend to persist longer in these moist environments,
so a buffer zone with the watch provided in coordination with
SPC.
MTF
&&
.SHORT TERM...
125 AM CDT
Through Friday...
The MCS by daybreak should be centered in northern Indiana and
back into some portion of northern Illinois. A severe threat by
that time will likely be isolated on the leading updraft-
downdraft convergence zone/outflow with less buoyancy south of
I-80. This boundary will likely be slowing as the cold pool
footprint gradually weakens. Some locally heavy rainfall will
probably be occurring during the morning commute in some
locations along and immediately behind this, so mainly south of
I-80.
Depending on the progression of the MCS through early this
morning, this will dictate how much of the southern CWA has
potential for redeveloping storms this afternoon. The cold front
will progress southward this afternoon, possibly over the southern
CWA catching up to the remnant outflow boundary from this
morning's convection. Dew points in the mid 70s areawide this
morning will pool along and south of the front this afternoon
south of I-80. Convective debris may limit solar insolation, so
reaching the upper 80s convective temperatures is somewhat
uncertain, but if that were to occur, there would be some severe
convective threat, namely winds and locally heavy rainfall. Any
storms along the front should shift south of the area by 5-7 p.m.
Otherwise for today, in the far southern CWA if less cloud debris
than anticipated and temperatures reach the lower 90s, heat index
readings may be right around 105. With the uncertainty in
convective effects, no Heat Advisory issued for that area.
As for dangerous swim conditions on Lake Michigan beaches, these
are expected at times this morning with the likely choppy
conditions in the wake of the MCS and possibly enhanced with a
wake low (one is already analyzed in central Wisconsin as of 1
AM). Behind the cold front, north-northeast winds will become
breezy in the afternoon, and continue into the evening near the
lake. Wind gusts of around 25 mph are expected, with a few gusts
to 30 mph on the lake front likely. So with the strong onshore
component at that time, the Beach Hazards Statement for all of
today and tonight into Friday continues as is.
Drier air will filter into the area through this evening and
continue for Friday. Highs look to be just shy of 80 for much of
the area on Friday.
MTF
&&
.LONG TERM...
Friday night through Wednesday...
123 AM...Only forecast concern remains a chance of thunderstorms
ahead of a cold front Saturday into Saturday night. Another cold
front will move south across the region Saturday night into Sunday
and there is a low chance for showers and a few thunderstorms
ahead of this cold front. There will likely be another area of
convection across portions of southern IA/northern MO into west
central IL Friday night into Saturday morning. This may remain
southwest of the area but blended low chance pops across this
area seem reasonable for now. High pressure will move across the
area Sunday into Monday with a rather cool airmass in place with
highs possibly only in the 70s both days. Temps rebound back into
the 80s by midweek. cms
&&
.AVIATION...
For the 06Z TAFs...
1229 AM...Primary forecast concerns include...
Thunderstorms early this morning.
Wind shift to northeast late this morning.
Possible mvfr cigs this morning.
A line of the thunderstorms over south central WI will continue
moving south into northern IL during the early morning hours.
Adjusted tempo timing a bit later based on current location and
movement. Scattered showers will be possible ahead and behind the
line of storms.
A northerly wind shift is expected with these storms. Depending
on how strong the line of storms is as it moves through the area,
there could be a wake low behind the thunderstorms which would
allow the potential for a stronger winds after the storms move
through. Thus, low confidence for winds for a few hours after the
storms end. In the absence of a wake low, westerly winds shifting
northwest by mid morning looks reasonable with some gusts into the
20kt range during this time period. A cold front will move south
across the area by early afternoon shifting winds to the northeast
and off the lake for the Chicago terminals. Gusts to 20kt look on
track for this afternoon as well and should slowly diminish this
evening. Ifr cigs/vis will be likely with the storms, but there
may be a period of sct/bkn mvfr cigs during the mid/late morning.
Confidence is low for prevailing mvfr cigs but maintained them for
a few hours in the mid/late morning. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday.
IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday.
LM...Small Craft Advisory...nearshore waters
until 1 PM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jul 28, 3:10 PM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
locally up to 75 mph in far northeast Illinois.
Limited Tornado Risk.
Limited Hail Risk...up to quarter to half dollar size.
Limited Flooding Risk.
DISCUSSION...
Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.
The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk south of Interstate 80.
Limited Flooding Risk near and south of US-24.
Limited Excessive Heat Risk, mainly south of I-80.
High Swim Risk at Lake Michigan beaches.
Friday...
High Swim Risk at Lake Michigan beaches.
Saturday...
Limited Thunderstorm Risk.
Sunday...
High Swim Risk at Lake Michigan beaches.
DISCUSSION:
Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.
High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of any wind damage from late tonight are
appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 45 to 60 mph tonight.
LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
Limited Hail Risk...up to quarter to half dollar size.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk in the morning.
Friday...
Hazardous conditions for small craft are likely.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Hazardous conditions for small craft are likely.
Castro
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThunderstorm Wind, Boone
- When
- July 29, 1:05 AM CST
- Where
- Boone County, 1.57 mi NE of Hunter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.448, -88.851
A large, old tree was snapped at its base near Route 76 and Blaine Road. The tree showed evidence of rotting.
Thunderstorm Wind, Boone
- When
- July 29, 1:08 AM CST
- Where
- Boone County, 2.04 mi N of Capron
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.429, -88.739
A tree was blown down onto a car.
Thunderstorm Wind, Lake
- When
- July 29, 1:10 AM CST
- Where
- Lake County, 1.57 mi WNW of Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.492, -88.126
Power lines were blown down and a vehicle was damaged along Forest Drive.
Thunderstorm Wind, McHenry
- When
- July 29, 1:10 AM CST
- Where
- McHenry County, Wonder Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.380, -88.350
Power lines were blown down.
Thunderstorm Wind, Boone
- When
- July 29, 1:11 AM CST
- Where
- Boone County, 2.26 mi SE of Capron
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.379, -88.706
A tree was blown down onto a road.
Thunderstorm Wind, McHenry
- When
- July 29, 1:12 AM CST
- Where
- McHenry County, 0.39 mi S of Hebron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.464, -88.430
Wind gusts were estimated to 60 mph just south of Hebron.
Thunderstorm Wind, Lake
- When
- July 29, 1:14 AM CST
- Where
- Lake County, 0.59 mi SSE of Lake Villa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.412, -88.075
Power lines were blown down on Park Avenue.
Thunderstorm Wind, McHenry
- When
- July 29, 1:14 AM CST
- Where
- McHenry County, McHenry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.340, -88.270
Power lines were blown down.
Thunderstorm Wind, Boone
- When
- July 29, 1:15 AM CST
- Where
- Boone County, 0.7 mi SE of Candlewick Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.342, -88.851
A large tree limb was blown down near Route 76 and Dawson Lake Road. The tree had evidence of rotting.
Thunderstorm Wind, McHenry
- When
- July 29, 1:15 AM CST
- Where
- McHenry County, 1.23 mi SW of Woodstock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.310, -88.470
A photo shared on social media showed a large tree snapped at its base in Emricson Park.
Thunderstorm Wind, McHenry
- When
- July 29, 1:22 AM CST
- Where
- McHenry County, 0.88 mi SSW of Ridgefield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 42.259, -88.369
A wind gust to 60 mph was measured at the McHenry County College.
Thunderstorm Wind, Lake
- When
- July 29, 1:24 AM CST
- Where
- Lake County, 0.62 mi SSE of (Ugn) Waukegan Airport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.411, -87.867
Power lines were blown down on Evergreen Avenue.
Thunderstorm Wind, Lake
- When
- July 29, 1:24 AM CST
- Where
- Lake County, 0.86 mi WSW of Winthrop Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.475, -87.835
Power lines were blown down on 11th Street.
Thunderstorm Wind, Lake
- When
- July 29, 1:24 AM CST
- Where
- Lake County, 0.32 mi SSW of Zion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.446, -87.833
A tree limb was blown down onto a high voltage power line at 27th Street and Bethel Boulevard.
Thunderstorm Wind, McHenry
- When
- July 29, 1:25 AM CST
- Where
- McHenry County, Village of Lakewood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.220, -88.380
A photo shared on social media showed a 12 to 18 inch diameter tree limb blown down.
Thunderstorm Wind, McHenry
- When
- July 29, 1:28 AM CST
- Where
- McHenry County, 1.65 mi ESE of Holiday Hills
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -88.201
Multiple large tree limbs were snapped off the top of a 30 foot tall tree. A wind gust to 62 mph was measured.
Thunderstorm Wind, Lake
- When
- July 29, 1:29 AM CST
- Where
- Lake County, Wauconda
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.260, -88.140
A photo was shared on social media of tree limbs blown down.
Thunderstorm Wind, McHenry
- When
- July 29, 1:30 AM CST
- Where
- McHenry County, Crystal Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.240, -88.320
Multiple reports of trees blown down were received.
Thunderstorm Wind, McHenry
- When
- July 29, 1:30 AM CST
- Where
- McHenry County, Algonquin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.170, -88.290
A photo shared on social media showed large tree limbs blown down across a driveway.
Thunderstorm Wind, Lake
- When
- July 29, 1:32 AM CST
- Where
- Lake County, 0.53 mi ENE of Mundelein
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.263, -87.990
Large tree limbs were blown down near Shaddle Avenue and French Drive.
Thunderstorm Wind, Lake
- When
- July 29, 1:33 AM CST
- Where
- Lake County, 0.53 mi SSE of Lake Barrington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.203, -88.165
A tree was blown down completely blocking Old Barrington Road.
Thunderstorm Wind, Kane
- When
- July 29, 1:35 AM CST
- Where
- Kane County, 1.75 mi ESE of Gilberts
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.092, -88.338
A large tree was snapped at its base and fell onto a building and a covered patio near Technology Drive and Bushwood Drive.
Thunderstorm Wind, Lake
- When
- July 29, 1:35 AM CST
- Where
- Lake County, Lake Zurich
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.200, -88.090
A photo was shared on social media of a large tree limb blown down.
Thunderstorm Wind, Lake
- When
- July 29, 1:36 AM CST
- Where
- Lake County, Kildeer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.170, -88.050
A photo shared on social media showed large tree limbs blown down, which damaged items on a patio.
Thunderstorm Wind, Kane
- When
- July 29, 1:45 AM CST
- Where
- Kane County, 1.47 mi SSE of East Dundee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.081, -88.259
Trees were blown down across the road near Route 25 and Sunset Park Drive.
Thunderstorm Wind, Kane
- When
- July 29, 1:45 AM CST
- Where
- Kane County, 0.15 mi ENE of West Dundee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.101, -88.277
A photo was shared on social media of a large tree which snapped and fell onto power lines and broke a utility pole.
Thunderstorm Wind, Kane
- When
- July 29, 1:46 AM CST
- Where
- Kane County, 0.87 mi ESE of Maple Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.894, -88.585
Power lines were blown down and a tree was on fire at Route 38 and Schrader Road.
Thunderstorm Wind, Kane
- When
- July 29, 1:47 AM CST
- Where
- Kane County, 1.24 mi NW of South Elgin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 42.000, -88.310
A measured gust to 58 mph was reported.
Thunderstorm Wind, Cook
- When
- July 29, 1:49 AM CST
- Where
- Cook County, Rolling Meadows
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.080, -88.010
The top of a large tree was snapped off.
Thunderstorm Wind, Kane
- When
- July 29, 1:50 AM CST
- Where
- Kane County, Elgin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.040, -88.280
A personal weather station measured a gust to 58 mph.
Thunderstorm Wind, Kane
- When
- July 29, 1:50 AM CST
- Where
- Kane County, 0.97 mi SE of Elgin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.029, -88.268
A large tree limb was blown down into the road at Liberty Street and Sherman Avenue.
Thunderstorm Wind, Cook
- When
- July 29, 1:50 AM CST
- Where
- Cook County, 1.3 mi E of Golf
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.063, -87.755
A photo shared on social media showed tree limbs and debris being cleaned from the interchange of Interstate 94 and Old Orchard Road.
Thunderstorm Wind, Cook
- When
- July 29, 1:52 AM CST
- Where
- Cook County, 0.69 mi N of Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.010, -88.180
Wires were blown down in Hanover Township.
Thunderstorm Wind, Cook
- When
- July 29, 1:52 AM CST
- Where
- Cook County, Des Plaines
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.030, -87.900
A photo was shared on social media showing tree limbs that were blown down.
Thunderstorm Wind, Cook
- When
- July 29, 1:53 AM CST
- Where
- Cook County, 1.09 mi ESE of Schaumburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.026, -88.059
A large tree was blown down blocking Spring Valley Court.
Thunderstorm Wind, Cook
- When
- July 29, 1:55 AM CST
- Where
- Cook County, 1.14 mi E of Mt Prospect
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.070, -87.908
A large tree was blown down blocking Wolf Road.
Thunderstorm Wind, Cook
- When
- July 29, 1:57 AM CST
- Where
- Cook County, Glenview
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 42.080, -87.820
Thunderstorm Wind, Du Page
- When
- July 29, 1:58 AM CST
- Where
- Du Page County, Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.950, -88.250
Several large tree limbs and power lines were blown down.
Thunderstorm Wind, Du Page
- When
- July 29, 1:59 AM CST
- Where
- Du Page County, (Dpa) Dupage Airport
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.900, -88.250
Thunderstorm Wind, Du Page
- When
- July 29, 1:59 AM CST to 2:01 AM CST
- Where
- Du Page County, 0.26 mi WSW of West Chicago to 0.85 mi S of West Chicago
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.879, -88.205
Photos showed roof damage to a house on Elizabeth Street. A utility pole was damaged near the West Chicago High School. Numerous tree limbs were snapped off over several blocks of southern West Chicago, including some tree limbs one foot in diameter. One tree had almost all limbs removed from the top half. A flag pole was bent 35 degrees. Wind speeds were estimated to 75 mph.
Thunderstorm Wind, Cook
- When
- July 29, 2:00 AM CST
- Where
- Cook County, 0.39 mi E of Rogers Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.010, -87.662
Video showed a large tree limb blown down along Sheridan Road.
Thunderstorm Wind, Cook
- When
- July 29, 2:00 AM CST
- Where
- Cook County, 0.69 mi N of Avondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.950, -87.700
Multiple reports of minor tree damage were received.
Thunderstorm Wind, Cook
- When
- July 29, 2:01 AM CST
- Where
- Cook County, 1.55 mi E of Lincolnwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.000, -87.700
A large tree limb was snapped and partially fell onto a car.
Thunderstorm Wind, Du Page
- When
- July 29, 2:01 AM CST
- Where
- Du Page County, Warrenville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.820, -88.170
A large tree limb was snapped off of a tree.
Thunderstorm Wind, Kane
- When
- July 29, 2:01 AM CST
- Where
- Kane County, 2.94 mi SSE of La Fox
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.853, -88.381
A seven inch diameter river birch tree was snapped along Shannon Boulevard.
Thunderstorm Wind, Kane
- When
- July 29, 2:02 AM CST
- Where
- Kane County, 0.99 mi SSW of Batavia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.837, -88.328
A six inch diameter tree limb was blown down near the intersection of Millview Drive and Town Avenue.
Thunderstorm Wind, Du Page
- When
- July 29, 2:05 AM CST
- Where
- Du Page County, 1.42 mi ENE of Naperville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.777, -88.124
Photos shared on social media showed a tree and several tree limbs were blown down at the Naperville Country Club.
Thunderstorm Wind, Cook
- When
- July 29, 2:05 AM CST
- Where
- Cook County, 0.86 mi SE of Mont Clare
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.920, -87.790
Video showed metal siding on the entire north side of an industrial building removed and laying next to railroad tracks, disrupting commuter rail service. Power lines were also blown down onto the tracks in the vicinity.
Thunderstorm Wind, Cook
- When
- July 29, 2:06 AM CST
- Where
- Cook County, 1.03 mi W of Westchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.850, -87.900
A photo shared on social media showed large tree limbs snapped near the top of a tree.
Thunderstorm Wind, Cook
- When
- July 29, 2:06 AM CST
- Where
- Cook County, Westchester
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.850, -87.880
Numerous large tree limbs were blown down.
Thunderstorm Wind, Cook
- When
- July 29, 2:14 AM CST
- Where
- Cook County, Riverside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.830, -87.820
Several tree limbs were blown down.
Thunderstorm Wind, Cook
- When
- July 29, 2:20 AM CST
- Where
- Cook County, 1.11 mi ESE of Pilsen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.846, -87.639
A tree was blown down onto a car on 26th Street.
Thunderstorm Wind, Cook
- When
- July 29, 2:20 AM CST
- Where
- Cook County, Burbank
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.740, -87.760
Tree limbs were blown down.
Thunderstorm Wind, Cook
- When
- July 29, 2:21 AM CST
- Where
- Cook County, 0.91 mi WSW of Burbank
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.737, -87.777
A wind gust to 60 mph was measured in Burbank.
Thunderstorm Wind, Cook
- When
- July 29, 2:21 AM CST
- Where
- Cook County, 0.1 mi S of Hickory Hills
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.718, -87.820
Utility poles were blown down along 95th Street.
Thunderstorm Wind, Will
- When
- July 29, 2:25 AM CST
- Where
- Will County, 1.38 mi N of Romeoville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.660, -88.090
A large tree limb was blown down.
Thunderstorm Wind, Cook
- When
- July 29, 2:26 AM CST
- Where
- Cook County, 0.53 mi W of Auburn Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.760, -87.650
Photos were shared on social media of a tree, utility pole and power lines blown down near 74th Street and Carpenter Street. A vehicle was damaged after driving onto the downed utility pole.
Thunderstorm Wind, Will
- When
- July 29, 2:30 AM CST
- Where
- Will County, 2.81 mi S of Plainfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.590, -88.210
A large tree limb was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 29 to 30, 20211 death · $2.0 million · 53 kt wind · 6 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021EF3 · 15 events
- Tornadoes and Hail in Ohio, July 29, 2021$1.3 million · EF2 · 12 events
- Debris Flows and Hail in Colorado, July 29, 2021$126 million · 1.5 in hail · 3 events
- Tornadoes and Hail in New Jersey, July 29, 20218 injured · EF2 · 20 events
- Flash Flooding in Arizona, July 29, 2021$40 million · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 29, 20211 death · 1 injured · $7,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Vermont, July 29 to 30, 20211 injured · $4.7 million · 27 events
- Flash Flooding and Debris Flow in Kentucky, July 29 to 30, 2021$2.1 million · 61 kt wind · 31 events
- Flash Flooding in New Hampshire, July 29 to 30, 2021$2.2 million · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021$476,000 · EF1 · 7 events
- Hail and Damaging Winds in Virginia, July 29, 2021$758,000 · 2.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970086, 970085, 970081, 970083, 970082, 970079, 969501, 970078, 970080, 970084, 969497, 969498, 969499, 969500, 969496, 970087, 967828, 967846, 969495, 967852, 969492, 967836, 969493, 969494, 967808, 967826, 967811, 967280, 967801, 967273, 967279, 967821, 967742, 967807, 967740, 967741, 967278, 967745, 967271, 970106, and more.